Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 496, NWS Austin/San Antonio, TX

June 14, 2007Gillespie County, Kerr County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 14, 2007, 6:07 PM CDT for Gillespie County, Kerr County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2007, 6:07 PM CDT (23:07 UTC)
Expired
Jun 14, 2007, 8:00 PM CDT
In force
113 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Gillespie County, TX, Kerr County, TX

The radar

The Austin/San Antonio radar (KEWX), 121 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1126 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 142308
FFWEWX
TXC171-265-150100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
607 PM CDT THU JUN 14 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GILLESPIE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF FREDERICKSBURG...
  KERR COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF KERRVILLE...

* UNTIL 800 PM CDT

* AT 600 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF
  FREDERICKSBURG TO INGRAM...OR ALONG A LINE EXTENDING FROM 14 MILES
  NORTHWEST OF FREDERICKSBURG TO 6 MILES WEST OF KERRVILLE...MOVING
  SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  KERRVILLE STATE PARK...CAMP VERDE...CENTER POINT...WILLOW CITY...
  LUCKENBACH AND LBJ STATE PARK

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3041 9861 3019 9863 3012 9895 2985 9894
      2988 9911 2992 9918 2993 9937 2997 9961
      3024 9975 3029 9966 3029 9931 3046 9930
      3051 9920

$$
3 follow-up statements
000 
WGUS74 KEWX 142337
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
636 PM CDT THU JUN 14 2007

TXC171-265-150100-
GILLESPIE TX-KERR TX-
636 PM CDT THU JUN 14 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR KERR
AND GILLESPIE COUNTIES...

AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HARPER TO 11 MILES NORTHWEST OF 
FREDERICKSBURG TO KERRVILLE STATE PARK...MOVING SOUTHEAST AT 10 MPH.


OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTER
POINT...WILLOW CITY...LUCKENBACH AND LBJ STATE PARK

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3041 9861 3019 9863 3012 9895 2985 9894
      2988 9911 2992 9918 2993 9937 2997 9961
      3024 9975 3029 9966 3029 9931 3046 9930
      3051 9920

$$
000 
WGUS74 KEWX 150014
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
709 PM CDT THU JUN 14 2007

TXC171-265-150100-
GILLESPIE TX-KERR TX-
709 PM CDT THU JUN 14 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR KERR
AND GILLESPIE COUNTIES...

AT 704 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING TRAVERSING WESTERN 
GILLESPIE COUNTY.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM 11 MILES EAST OF HARPER TO 16 MILES NORTHWEST OF KERR WILDLIFE 
MGMT AREA...MOVING SOUTH AT 5 MPH.  AN ESTIMATED 3 INCHES OF RAIN 
HAS FALLEN FROM DOSS TO 8 MILES SOUTHEAST OF HARPER...WITH 1 TO 2 
INCH AMOUNTS ACROSS EXTREME NORTHERN KERR COUNTY.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTER
POINT...MOUNTAIN HOME...KERRVILLE...KERRVILLE STATE PARK...INGRAM AND
HUNT.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3041 9861 3019 9863 3012 9895 2985 9894
      2988 9911 2992 9918 2993 9937 2997 9961
      3024 9975 3029 9966 3029 9931 3046 9930
      3051 9920

$$
000 
WGUS74 KEWX 150045
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
739 PM CDT THU JUN 14 2007

TXC171-265-150100-
GILLESPIE TX-KERR TX-
739 PM CDT THU JUN 14 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR KERR
AND GILLESPIE COUNTIES...

AT 733 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF KERR 
WILDLIFE MGMT AREA TO 7 MILES SOUTHEAST OF HARPER...MOVING SOUTHEAST 
AT 10 MPH. THE RAINS OVER GILLESPIE COUNTY HAVE WEAKENED.  HOWEVER, 
HEAVY RAINS OVER NORTHERN KERR COUNTY WILL CONTINUE.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOUNTAIN HOME...WILLOW CITY...LUCKENBACH...LBJ STATE PARK...KERRVILLE
STATE PARK...INGRAM...HUNT...FREDERICKSBURG AND CENTER POINT

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3041 9861 3019 9863 3012 9895 2985 9894
      2988 9911 2992 9918 2993 9937 2997 9961
      3024 9975 3029 9966 3029 9931 3046 9930
      3051 9920

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:28 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 14, 3:28 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
328 PM CDT THU JUN 14 2007

.DISCUSSION...
INSTABILITY ACROSS THE REGION HAS BECOME QUITE APPARENT AS
CONVECTIVE ACTIVITY HAS FIRED UP ACROSS THE HILL COUNTRY AND
ADJACENT AREAS. WILL GENERALLY SEE THESE STORMS INCREASING IN
AREAL COVERAGE THROUGH THIS AFTERNOON AND EVENING. THE CHANCE FOR
RAIN WILL REMAIN IN THE PICTURE THROUGH THE NEXT FEW DAYS AS THE
UPPER LOW CURRENTLY OVER THE OKLAHOMA PANHANDLE SLOWLY DRIFTS
SOUTHEASTWARD.

THE CONTINUING TREND OF WEAK WINDS ALOFT DO NOT BODE WELL FOR OUR
AREA, AS THIS IS AN INDICATOR THAT ANY STORMS WHICH DEVELOP WILL
BE SLOW-MOVING. WITH AMPLE MOISTURE IN THE ATMOSPHERIC COLUMN (PW
VALUES ACROSS THE REGION ARE HOLDING STEADY AT 1.5 TO 2 INCHES),
THE STORMS ARE ALSO EXPECTED TO BE EFFICIENT RAIN PRODUCERS. AT THIS
POINT IN TIME, A FLASH FLOOD WATCH IS A BIT PREMATURE CONSIDERING
MOST OF THE AREA HASNT SEEN MUCH IN THE WAY OF RAIN IN OVER A
WEEK. HOWEVER...WITH THE EXISTING STORMS, WILL PROBABLY SEE SOME
MINOR FLOODING PROBLEMS THIS EVENING IN URBAN AND OTHER FLOOD-
PRONE AREAS. HAVE GONE WITH LOCALLY HEAVY RAINFALL WORDING IN THE
ZFP FOR THIS EVENING TO ADDRESS THIS CONCERN. SINCE THERE IS A
THREAT FOR HEAVY RAIN THROUGH THE WEEKEND, A FLASH FLOOD WATCH
WILL LIKELY BE NECESSARY SOME TIME TOMORROW.

MOST OF THE REGION IS UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS (PLEASE
REFER TO THE SPC SEVERE OUTLOOK PRODUCT FOR FURTHER INFORMATION) FOR
THE REST OF THIS AFTERNOON THROUGH EARLY TOMORROW MORNING. THE MAIN
THREAT WITH THESE STORMS WILL GENERALLY BE STRONG WINDS SINCE WARM
TEMPERATURES ALOFT WILL INHIBIT HAIL GROWTH. HOWEVER...WILL NOT RULE
OUT THE POSSIBILITY OF SMALL HAIL THIS EVENING AND TONIGHT. HAVE ALSO
MADE MENTION OF THIS IN THE ZFP.

MAXIMUM TEMPERATURES THROUGH THE NEXT FEW DAYS WILL BE A FEW
DEGREES LOWER THAN NORMAL DUE TO THE EXPECTED RAIN AND OVERCAST
CONDITIONS. ONCE THE UPPER LOW EJECTS TO THE NORTHEAST LATE THIS
WEEKEND, THE CHANCES FOR RAIN WILL EXIT THE PICTURE WITH DAYTIME
HIGHS EXPECTED TO RETURN TO THE MID 90S.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              75  93  72  90  73 /  20  40  50  40  50
AUSTIN BERGSTROM INTL AIRPORT  74  92  71  90  72 /  20  30  40  30  40
DEL RIO INTL AIRPORT           75  97  75  95  76 /  -   -   20  -   20
SAN ANTONIO INTL AIRPORT       74  92  74  90  73 /  -   20  30  20  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

25/02
Hazardous weather outlook, Jun 14, 5:34 AM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
534 AM CDT THU JUN 14 2007

TXZ171>173-183>194-202>209-217>225-228-151100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
534 AM CDT THU JUN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST
SECTIONS OF SOUTH CENTRAL TEXAS...INCLUDING THE AUSTIN METRO AREA
AND NORTHERN HILL COUNTRY. IN ADDITION...LOCALLY HEAVY RAINFALL IS
POSSIBLE OVER THE SAME AREA AND MAY RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON
INTO FRIDAY NIGHT ACROSS NORTHEAST SECTIONS OF SOUTH CENTRAL
TEXAS...INCLUDING THE AUSTIN METRO AREA AND NORTHERN HILL COUNTRY.
IN ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE SAME
AREA AND MAY RESULT IN FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY EVENING AND FRIDAY
EVENING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:09 PM CDTSevere Thunderstorm WarningEWXWilliamson29 min
Jun 14, 3:44 PM CDTFlash Flood WarningEWXGillespie3 hr
Jun 14, 4:02 PM CDTSevere Thunderstorm WarningEWXLlano43 min
Jun 14, 4:06 PM CDTSevere Thunderstorm WarningEWXBurnet69 min
Jun 14, 4:52 PM CDTSevere Thunderstorm WarningEWXWilliamson53 min
Jun 14, 5:06 PM CDTSevere Thunderstorm WarningEWXTravis69 min
Jun 14, 5:37 PM CDTSevere Thunderstorm WarningEWXWilliamson38 min
Jun 14, 6:05 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.